| Model Number |
SM-923 |
| Medical Device Problem Code |
Unraveled Material (1664)
| Health Effect - Clinical Code |
Tissue Breakdown (2681)
| Date of Event |
02/12/2025
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, postoperatively of a veterinary case, on intradermal sutures using the 5 boxes, it was noted that on the animal the entire wound came loose about 3-4 days and only the skin the subcutaneous tissue was intact and a different suture material from another company was used.
Additional Manufacturer Narrative
D10.Concomitant products: sm-923, sm-923 biosyn 2/0 vio 75cm c14 x36 (lot: d4c3809fy); sm-923, sm-923 biosyn 2/0 vio 75cm c14 x36 (lot: d4c3809fy); sm-923, sm-923 biosyn 2/0 vio 75cm c14 x36 (lot: d4c3809fy); sm-923, sm-923 biosyn 2/0 vio 75cm c14 x36 (lot: d4c3809fy).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.Fifty-nine representative samples were available for evaluation.Visual inspection noted the breathable pouches noted no breaches or damage.The needles were properly parked in the retainers.Inspection of the retainers noted the sutures were properly wound and no damage to the retainer.A tactile and microscopic inspect ion of the sutures were performed with no abnormalities.The foil pouches were inspected and identified no signs of damage or abnormalities.Functionally, the breathable pouches were opened without any tears of the tyvek packaging.The sutures were removed from the retainers without any difficulty.A simple knot was performed on the sutures and the knot was pulled tight.The suture ends were loaded onto an instron machine by clamping the ends with cord yarn grips.No suture breaking or fraying was noted while handling or loading the sutures into the instron machine.The instron then pulled the sutures at a rate of 300 mm/min until the sutures broke.The breaking point load force was measured and were found to meet the minimum mean and minimum individual specifications.While the nine samples met the specifications, the results for one sample came close to the minimum specification.It was reported that the suture line did not hold.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.